1. Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. No professional addiction advisors are recognized by the owners, admins, or moderators, even if the member states such status. All content is copyrighted and protected. DO NOT use any information that can identify you in these forums. If you do, a google search can link your addiction post to your name causing harm to your future activities including employment.

to suboxone or not to.. that is the ?

Discussion in 'Detoxing From Buprenorphine/Subutex/Suboxone' started by inneedofhelp123, Jul 8, 2014.

  1. inneedofhelp123

    inneedofhelp123 New Member

    :confused:
    Hi. Ive been through it all. A little bit about myself first. Ive been clean off heroin for 10 years. Sadly 4 years ago I started using 30mg of percocet occasionally and worked myself up to having to depend on it daily.

    Im very mad at myself for doing so, and even though I have a huge family and a lot of friends, I dont have anyone I can go to for support.

    I only take about 30-60 mg a day. Thats 1 to 2 pills (roxys). Im debating on going on suboxone or just stopping cold turkey.
    Ive used suboxone before and succeeded with it for a short while but it seems that when I lower my dose and try to come off it all together I experience wd symtoms that are just as bad as the wd symtoms from the pain meds.

    Im thinking this time since my tolerance isnt so high, to just try to come off cold turkey. Im mentally ready for this, meaning I know I need to be totally sober to live a happy and succesful life.

    If anyone experiencing the same type of dilemma is out there reading this.. please help me decide what to do. And let me know your experiences. My main goal here is to be dependent free from any narcotic.
     
  2. coues1

    coues1 Well-Known Member

    I started a thread "7 days no sleep" when I went off suboxone. I detoxed off lortab and morphine (very high dose) before I went to suboxone. I have had wd symptoms from both. If I could go back in time I never would have used suboxone. The wds seemed milder but are longer and the emotional part is hard. The most important thing is attitude and truly wanting off. I did not have the knowledge or right attitude when I first detoxed opiates. That is why I started sub.

    If I could go back in time this is what I would do (I am not a doc so keep that in mind):

    1. Really want to stop and recognize I take this stuff for physical reasons as well as emotional reasons.
    2. Be prepared to do this with support and be ready to deal with why I started opiates
    3. Realize and a accept detoxing is going to hurt physically and emotionally
    4. Go to an in patient detox or work with a good doctor to taper down then stop
    5. Realize again that I can't do it alone
    6. Educate myself about detoxing and learn about acute WD and post acute ads
    7. Realize my physical pain has something to do with my body wanting opiates
    8. Not let my pride keep.me from thinking I have a problem.
    9. Really want to get off opiates again and use my kids names for a password to log onto this site for a constant reminder
    7. Realize I am not weak or a bad person for getting into this and move on
    8. Start detoxing and take on a fighting attitude. Me against opiates and get pissed at opiates

    You may notice most my wish list to go back in time is mental. There are meds and.remedies to help lesson WD but not eliminate them. I am still having sub WD after 7 weeks. Mild WD while tapering for a month, miserable WD for 2 weeks then not bad. 2 weeks seems to be the turning point for people with a strong desire to stop. Everyone is different but I just did not care about the we after 2 weeks. I think not going on sub will be less time of WD.

    I don't know your medical history so seek medical advise. Some drugs/Alcohol can be deadly to stop too suddenly.

    It sounds like you are ready. I hope you are well and get well
     
  3. StuckonSubs

    StuckonSubs Well-Known Member

    I would also advise stayi away from the Suboxone. Your habit is not that severe I think you'd be much better served to just taper off the current opiate you are on, instead of switching to another long acting opiate/opioid.
    If you absolutely have to use Suboxone, only use a very small dose for 3 days MAX. And only once per day for those 3 days (even better would be only taking a small dose on day 3 & 5).
    The danger in using Suboxone for even 3 days is that many that try it end up just switching over to the Suboxone and staying on it for a long time.
    If you do get some sub, I would not get more than ONE 8mg pill/strip. That would be plenty to get you through the detox.
    I feel that it would probably just be better to taper or go CT off the roxies. Most all of us opiate addicts get too caught up in trying to find an "easier way" off the opiates. Truth I'd there is no easy way. You have to just be sick for a little while.
    I definitely wouldn't trade one opiate for another. Suboxone will eventually cause all the same problems as any other opiate (as far as physical side effects to the body & the ones to the mind as well). Plus, it may feel more comfortable trading in the getting pills from the street for a Suboxone doctor. But then you just trade a dealer for a doctor, and that doctor can pull the rug out from under you any time they want...

    Good luck with whatever you choose!
     
  4. Freefly

    Freefly Well-Known Member

    Thanks for sharing.
     
  5. inneedofhelp123

    inneedofhelp123 New Member

    Thanks for the advice and help! Im ready for this. Been for a long time. And just being on this thread is helping.


     
  6. inneedofhelp123

    inneedofhelp123 New Member

    Thanks. I agree. One day at a time..
     
  7. inneedofhelp123

    inneedofhelp123 New Member

    I appreciate the support on here from everyone. Today is day 1. I feel bad but I only know what lies ahead. I do realize it will get worse before it gets better. I have done this before and am familiar with the process.. I am hopeful that my habit isnt so bad this time so hopefully it wont be as bad. I have decided so far to do it without the subs. My dr has given me baClofen 10 mg to help with the aches and pains and also trazodone 50 mg to help me sleep at night. I will keep you posted how everything goes. Im also on lexapro for depreasion but I only started it a week ago and think I might stop taking it because I noticed last night my depression getting worse. Crying all day. Idk if its the depression meds or just detox from the roxys. And as of the support ill need. I dont really have that in my life since no one really knows of my problem. I dont want the negative attention. Im a mother and I work so I really cant tell anyone about my problems. Im glad I can come on here to vent... thanks for listening!

     

Share This Page